# SDR 2003FA0000103

- Difficulty date: January 23, 2003
- Submitted: February 7, 2003
- Operation: General aviation
- Engine: Cont IO520BB
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Condition: Worn
- Location: Magneto
- Part time: 502 hours
- Component: Magneto
- Component part number: 6310
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO REMOVED FROM ENGINE FOR 550 HOUR INSPECTION IAW THE MAINTENANCE MANUAL.  DURING INSPECTION FOUND THAT THE CARBON BRUSH WAS RUBBING AND CAUSING CARBON DUST.  RECOMMENDATION IS TO HAVE MFG LOOK AT REDUCING THE TOLERANCES BETWEEN THE DISTRIBUTOR BLOCK AND THE GEAR POST WHERE THEY FIT TOGETHER TO HELP PREVENT GEAR FROM ROCKING BACK AND FORTH.
